Hail, St. Mary
- When
- April 8, 5:47 AM CST
- Where
- St. Mary County, Franklin
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.800, -91.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 8, 5:39 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 639 AM CDT TUE APR 8 2003 MAIN SHOWER AND THUNDERSTORM ACTIVITY EXTENDING FROM NEAR COASTAL WATERS NORTHEAST THROUGH ACADIANA. ELSEWHERE HOWEVER...RAINS HAVE DIMINISHED. WILL UPDATE ZONES LOWERING POPS ACROSS THOSE AREAS. PREVIOUS DISCUSSION... EARLY THIS MORNING...LCH 88-D SHOWING CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ACADIANA AND ADJACENT COASTAL WATERS. FURTHER NORTH...LINE OF SHOWERS AND A FEW THUNDERSTORMS OF LESSER INTENSITY ALIGNED ALONG WEAK BOUNDARY ANALYZED BY NCEP AS COLD FRONT. MID LEVEL LOW OVER IOWA PROGGED SIMILARLY BY MODELS TO DROP SOUTH THROUGH THE DAY KICKING NEARLY STATIONARY SURFACE BOUNDARY CURRENTLY BISECTING FORECAST AREA SOUTH AND EAST INTO GULF WATERS. SUFFICIENT POST FRONTAL MOISTURE AND LIFT TO LINGER THROUGH THE MORNING TO MAINTAIN RAIN CHANCE ACROSS THE REGION. SHARPLY DRIER AIR PUNCHES INTO FCST AREA FROM THE NORTHWEST THIS EVENING AS MID LEVEL LOW DROPS SOUTH INTO MID MISSISSIPPI VALLEY. THUS EXPECTING CLEARING SKIES AND BEGINNING OF AN EXTENDED DRY PERIOD AS LOW BEGINS SOUTHEAST AND EAST TREK AND HIGH AMPLITUDE RIDGE BUILDS INTO REGION FROM THE WEST. MARINE FORECASTER WILL ISSUE SMALL CRAFT ADVISORY FOR TODAY AS GRADIENT TIGHTENS WITH INCOMING CAA. WILL ALSO MAKE MENTION OF CAUTION ON AREAS LAKES INLAND. OTHERWISE...WILL SEE COOLER TEMPS ON THE WAY AS 1030+ HIGH DROPS SOUTHEAST INTO REGION. LATEST MEX SUGGESTING RECORD OR NEAR RECORD LOWS POSSIBLE THURSDAY MORNING. .ADJUSTED POINT TEMPS/POPS... KLCH 67 43 64 39 / 20 00 00 00 KBPT 67 42 64 39 / 20 00 00 00 KAEX 64 40 58 36 / 20 00 00 00 KLFT 65 43 63 39 / 60 00 00 00 .LCH...SMALL CRAFT ADVISORY FOR COASTAL WATERS...ATCHAFALAYA BAY TO HIGH ISLAND. FLOOD WATCH IN EFFECT THIS MORNING FOR PORTIONS OF ACADIANA...LAZ044-045-052>055. MARCOTTE
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT TUE APR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL END ACROSS SOUTH CENTRAL LOUISIANA THIS MORNING AS A COLD FRONT SWEEPS ACROSS THE REGION. A FLOOD WATCH IS IN EFFECT FOR THIS AREA WHERE HEAVY RAINS FELL MONDAY. THE RAINS ARE EXPECTED TO END BY MID MORNING AT WHICH TIME THE WATCH WILL BE CANCELLED. ELSEWHERE ACROSS THE FORECAST AREA...A DRY WEATHER PATTERN CAN BE EXPECTED. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG HIGH PRESSURE WILL MAINTAIN A DRY WEATHER PATTERN. UNSEASONABLY COOL TEMPERATURES WILL FILTER INTO THE REGION WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS MORNING ACROSS SOUTH CENTRAL LOUISIANA..
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MORGAN CITY LA 1.75 IN HAIL
04/08/03 ST. MARY
0200 AM NEW IBERIA LA 1.75 IN HAIL
04/08/03 IBERIA
JTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0452 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
MMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351231.